Alert archive / Washington / Freeze Warnings in 2018
Freeze Warning 2, NWS Spokane, WA
NWS Spokane, WA issued this freeze warning at Oct 4, 2018, 2:32 PM PDT for 4 counties in Washington; Nez Perce County, Idaho. It took effect at Oct 5, 2018, 1:00 AM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2018, 2:32 PM PDT (21:32 UTC)
- In effect from
- Oct 5, 2018, 1:00 AM PDT
- Expired
- Oct 5, 2018, 9:00 AM PDT
- In force
- 8 hr
- Issued by
- NWS Spokane, WA
Counties Nez Perce County, ID, Adams County, WA, Asotin County, WA, Garfield County, WA, Grant County, WA
The radar
The Spokane radar (KOTX), 119 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1454 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
943 WWUS76 KOTX 042132 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 232 PM PDT Thu Oct 4 2018 ...Areas of Frost Likely Friday Morning... .Clearing skies, light wind and a dry low level air mass will promote strong overnight cooling across the region. Freezing temperatures and areas of frost will develop in the still active growing season agricultural regions near Moses Lake and the Lewiston-Clarkston areas Friday morning. IDZ026-WAZ032-034-050645- /O.NEW.KOTX.FZ.W.0002.181005T0800Z-181005T1600Z/ Lewiston Area-Lower Garfield and Asotin Counties-Moses Lake Area- 232 PM PDT Thu Oct 4 2018 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PDT FRIDAY... The National Weather Service in Spokane has issued a Freeze Warning...which is in effect from 1 AM to 9 AM PDT Friday. * Temperatures...Lows in the low to mid 30s. * Timing...Temperatures will hover near or drop below freezing around dawn Friday...and rise above freezing after sunrise. * Impacts...The growing season in these areas does not end until mid October. Agricultural interests should take precautions to protect remaining vulnerable crops and produce. * Locations...Lewiston, Lapwai, Peck, Culdesac, Gifford, Clarkston, Pomeroy, Moses Lake, Ephrata, Othello, and Quincy. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
2 follow-up statements
341 WWUS76 KOTX 050512 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 1012 PM PDT Thu Oct 4 2018 ...Areas of frost and patchy freezing temperatures likely Friday Morning... .Clearing skies, light winds and a dry low level air mass will promote strong overnight cooling across the region. Freezing temperatures and areas of frost will develop in the still active growing season agricultural regions near Moses Lake and higher elevations surrounding the Lewiston-Clarkston Valley Friday morning. IDZ026-WAZ032-034-051600- /O.CON.KOTX.FZ.W.0002.181005T0800Z-181005T1600Z/ Lewiston Area-Lower Garfield and Asotin Counties-Moses Lake Area- 1012 PM PDT Thu Oct 4 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT FRIDAY... * Temperatures...Lows in the low to mid 30s. * Timing...Temperatures will hover near or drop below freezing around dawn Friday...and rise above freezing after sunrise. * Impacts...The growing season in these areas does not end until mid October. Agricultural interests should take precautions to protect remaining vulnerable crops and produce. * Locations...Pomeroy, Moses Lake, Ephrata, Othello, Quincy, Lapwai, Peck, Culdesac, and Gifford. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
600 WWUS76 KOTX 051551 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 851 AM PDT Fri Oct 5 2018 IDZ026-WAZ032-034-051700- /O.EXP.KOTX.FZ.W.0002.000000T0000Z-181005T1600Z/ Lewiston Area-Lower Garfield and Asotin Counties-Moses Lake Area- 851 AM PDT Fri Oct 5 2018 ...FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING... With the sunrise temperatures in the warned area have recovered to above freezing. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this freeze warning went out at Oct 4, 2:19 PM PDT, 13 minutes earlier.
Area forecast discussion, Oct 4, 2:19 PM PDT, 13 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
219 PM PDT Thu Oct 4 2018
.SYNOPSIS...
Tonight will be cool and clear with areas of frost by morning. A
weather system will bring a chance of rain Friday night into
Saturday, but the most significant precipitation will likely fall
over Oregon and southern Idaho. The holiday weekend should be
largely dry but cool around the region before a stronger storm
system arrives on or about Tuesday.
&&
.DISCUSSION...
Tonight through Saturday...Satellite this afternoon indicates an
upper level trough axis passing through the forecast area...with
drying and clearing behind the axis enveloping the forecast area
from west to east while lingering showers are confined to the high
terrain of Shoshone County and waning. A short wave ridge will
build tonight in the wake of this trough. The main story for
tonight will be frosty overnight low temperatures under clear to
at best partly cloudy skies with light winds and a dry low level
air mass promoting good overnight radiational cooling. Most areas
have already passed out of the growing season and the issue is
moot except that this will be a final growing season extinction
event for any neglected tomatoes in sheltered valleys around the
region. However...the lowest elevations of the deep basin and the
L-C valley are still within the tail end of their growing season
and the threat of widespread frost under these conditions is great
enough to warrant the issuance of a Freeze Warning for Friday
Morning.
On Friday and Saturday the next incoming Pacific storm
system...which is visible on satellite approaching the British
Columbia coast will dive down the coast at the foot of the next
trough. Most models eject this wave inland and send the associated
surface low pressure system into Oregon...which would place the
forecast area under the northern fringe of the associated
precipitation shield. Friday appears to be another mainly dry but
increasingly cloudy day as this storm approaches and spreads rain
over the west side and possibly the high Cascades during the
afternoon. Friday evening through Saturday morning will be the
period of greatest precipitation threat...and mainly confined to
locations south of I-90 but some models do spread the shield
farther north and this forecast will need to be refined over the
next 24 hours. Still...confidence is high for a light rain or
scattered to numerous rain shower regime over the southern basin
zones and the Palouse and points southward...with lower confidence
but worth a "chance" mention for the more northern basin zones
and Idaho Panhandle in general. This will be one of the first
organized cool season low pressure frontal complexes we have seen
this year...but it looks like a near miss to the south at this
time. Saturday will see a new follow on ridge build over the
region with the precipitation shield hustling off to the southeast
into Montana and central Idaho with drying and clearing
enveloping the forecast area from north to south during the day.
/Fugazzi
Saturday Night through Tuesday: The high pressure over the
Pacific will continue to press a ridge pattern along the coast.
The general northerly flow pattern will allow for cooler air to
push into the Western Conus leading to below normal temperatures
from the Rockies to the West Coast. Possible early morning fog for
Northern Valleys. Outside of some mountain showers, the next
major system for the region will be on late Monday and Tuesday.
Models are agreeing better on the tract of the Low. The impacts
are mainly based on the passing of a Low from North to South on
the East side of the Cascades bringing a fetch of Pacific moisture
into the Inland Northwest. The region should expect widespread
showers. Snow levels will be in the 5000ft range and the higher
areas of the Columbia Basin could receive a rain/snow mix. Winds
will be relative calm with slight increases during the afternoon
periods. Highs will be in the 50s to low 60s. Low will be in the
30s for most with freezing temperatures into the upper 20s
expected in the Northern valleys.
Late Tuesday through Thursday: By late Tuesday, higher pressure
pushes into the region from the west and continues to cool and
dry Northerly flow pattern the from the previous few days. Highs
will be in the 50s to low 60s. Low will be in the 30s for most
with freezing temperatures into the upper 20s expected in the
Northern valleys./JDC
&&
.AVIATION...
18Z TAFS: VFR conditions expected at all TAF sites through 18Z
Friday. An upper level trough axis is transiting the region
today...with dense mid level and high clouds east of the
axis...and clearing conditions west of the axis. The axis will
continue to move east today with TAF sites experiencing decreasing
clouds. Tonight will be mostly clear with light winds at all TAf
sites under a short wave ridge aloft. Between 15Z Friday and 18Z
Friday mid level clouds will thicken over the KEAT and KMWH TAF
sites as the next upstream storm system approaches the region.
/MJF
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 36 56 40 59 37 60 / 0 0 30 10 0 0
Coeur d'Alene 35 56 39 58 36 59 / 0 0 40 20 0 0
Pullman 34 56 39 55 35 58 / 0 0 60 40 10 0
Lewiston 40 61 45 59 40 63 / 0 0 50 50 10 10
Colville 32 57 36 62 34 63 / 0 0 20 10 0 0
Sandpoint 33 54 36 57 34 57 / 0 0 30 20 0 0
Kellogg 35 54 37 53 33 55 / 0 0 50 30 10 10
Moses Lake 34 58 38 65 36 65 / 0 10 50 10 0 0
Wenatchee 42 57 42 64 41 64 / 0 10 40 10 0 0
Omak 37 60 39 65 37 65 / 0 10 30 10 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Freeze Warning from 1 AM to 9 AM PDT Friday for Lewiston Area.
WA...Freeze Warning from 1 AM to 9 AM PDT Friday for Lower Garfield
and Asotin Counties-Moses Lake Area.
&&Hazardous weather outlook, Oct 4, 3:58 AM PDT, 10 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 358 AM PDT Thu Oct 4 2018 IDZ001>004-026-027-WAZ031>038-041>044-051100- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Moses Lake Area-Upper Columbia Basin-Spokane Area- Northeast Mountains-Okanogan Highlands-Wenatchee Area- East Slopes Northern Cascades-Okanogan Valley-Waterville Plateau- 358 AM PDT Thu Oct 4 2018 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY No hazardous weather is expected at this time.
Nearby
Freeze Warnings in Washington, 2018Freeze Warnings in Idaho, 2018Every freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.